Tribuss and loose stool and detoxification.

Question

Hi Dr, I'd like to commend you on your care for each one of us. My question is since starting arv treatment almost 5 months ago I have rarely had solid stool, it's been quite watery and loose. I am yet to do a vl test (didn't do a baseline VL test), my cd4 was 271 (0.8%) before haart and increased to 502 (16.2%) after 3 months on treatment. Also what do you think of detoxification? As of lately i have been feeling a bit unwell, i bet it's my unhealthy diet, how does haart/tribuss affect human stomach intestines (gut? I hope I am using the correct term), what foods can we positives eat to ensure a healthier system, i do drink lots of water daily but i doubt that's enough, does one also need to radically change food diet to promote better health? I am 24yrs and was diagnosed late last year. Is just taking haart, eating moderately healthy food enough to promote long term health? I hope for a response, i feel nauseous and tired (not fatigue). I am 100% adherent to my meds and have no intention to stop, thanks again for your care.

Answer

Hello and thanks for posting.

Tribuss (Atripla) is not commonly associated with gastrointestinal side effects, though about 10% of people will experience some nausea, diarrhea or vomiting. These symptoms are usually not the cause of discontinuation of the medication.

As for diet, I generally recommend a balanced diet, but no specific diet is required. Taking your medications with good adherence (targeting around 90-95% pill taking) is the key to viral suppression and health. In my decades of taking care of people living with HIV, I've never recommended detoxification.

Hope that's helpful, and feel free to write back. BY